MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / ANGIOVAC; CATHETER, CANNULA & TUBING, CARDIOPULMONARY

ANGIODYNAMICS ANGIODYNAMICS / ANGIOVAC; CATHETER, CANNULA & TUBING, CARDIOPULMONARY
Model Number 25194
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pulmonary Embolism (1498)
Date of Event 02/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This medwatch is not to report a device malfunction, but to report an adverse patient effect during the procedure.There was no report of a device malfunction.As the reported defective device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint description of patient thrombosis/embolism cannot be confirmed given the nature of the patient adverse event.No sample was returned for evaluation as there was no reported device malfunction during the procedure.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Labeling review: the angiovac cannula sample was not returned for evaluation since there was no reported device malfunction during the procedure.Directions for use is provided with this device and contains the following statements: warnings selection of the patient as a candidate for use with this device and for such procedures as it is intended is the physicians' sole responsibility.The outcome is dependent on many variables including, patient pathology, surgical procedure, and perfusion procedure/technique.The benefits of use of this device must be weighed against the risks including risks of systemic anticoagulation and must be assessed by the prescribing physician.As with all medical devices, this device and ancillary equipment are to be used by trained physicians only.Specifically, this device is to be used only by medical personnel experienced with initiating and monitoring extracorporeal bypass and by physicians trained and experienced using surgical and/or percutaneous (seldinger) vascular access techniques.Adverse events this device, as do all extracorporeal blood vessel devices, has possible side effects, which include but are not limited to infections, blood loss, thrombus formation, embolic events, vessel, ventricular or valvular damage and complications of percutaneous or surgical insertion techniques.These may occur if the instructions for use are not followed.Possible complications include those normally associated with large bore surgical and/or percutaneous vessel catheterization/cannulation, anticoagulation, extracorporeal circulation and application of intravascular introducer systems which include but are not limited to: death, pulmonary embolism (pe), arrhythmias.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).
 
Event or Problem Description
An angiodynamics clinical specialist reported the following event, during a procedure, with an angiovac cannula: "(b)(6) yo female patient.Post cabg in december.Patient had existing pulmonary embolus and chronic ra thrombus.Patient also had heparin induced thrombocytopenia and was on argatroban.During angiovac procedure in the right atrium, uim occluded the funnel tip.The tee showed that the material was on the funnel and that the right atrium was clear.The physicians removed the angiovac and the gore dry seal while on pump/suction.During this process, the material dislodged and could be seen tumbling in the right atrium, then quickly embolized to the lungs.Angiovac was removed and the inari flowtriever was inserted to try and chase the pulmonary embolus.They were unsuccessful and during this time the patient's oxygen saturation began to drop and they coded the patient and began compressions.They were discussing and preparing to go into an open procedure on the patient to remove the embolus as we stepped out of the room.The following day, the sales rep received information from one of the performing physicians that the patient was stable, on ecmo, and awake/alert." the device associated with this event is not available to be returned to the manufacturer for evaluation.

Brand Name
ANGIODYNAMICS / ANGIOVAC
Common Device Name
CATHETER, CANNULA & TUBING, CARDIOPULMONARY
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
MDR Report Key11387199
Report Number1317056-2021-00051
Device Sequence Number14296057
Product Code DWF
UDI-Device IdentifierH965251940
UDI-PublicH965251940
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K142593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number25194
Device Catalogue Number25194
Device Lot Number5639865D
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2021
Initial Report FDA Received Date02/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Other; Required Intervention;
Patient Age71 YR